Brown spots on the skin by contraceptives, what to do?
The consumption of contraceptives on the part of the woman can cause a series of side effects not so beneficial or positive as it would be possible to get to think, especially when its consumption is habitual and regular in time. For example, they can increase blood cholesterol, cause weight gain ... or even cause more facial hair to appear. But did you know that can affect the health of the skin?.
Women who regularly use contraception, especially between 30 and 40 years of age, are more likely to suffer melasma, an aesthetic problem also known by the name of cloth.
Causes of the appearance of spots on the skin by taking contraceptives
There are several causes that can influence the appearance of spots on the skin, especially in the area of the face. For example, it may be due to a little adequate sun exposure, together with a Insufficient sun protection. That is, expose a lot of time to the sun (especially in the most "dangerous" areas of the day), without proper protection.
But when the cause is directly due to contraceptive use, this is especially due to the hormonal alterations that tend to cause this type of drugs or medications.
Why? It is known that contraceptives, due to their composition and effect on female hormones, tend to make the melanocytes become more sensitive (that is, the cells that produce the pigmentation of the skin).
This causes the appearance of melasma, especially between the ages of 30 to 40 years. In fact, young women who start taking contraceptives during adolescence are rarely likely to suffer from this problem.
How to prevent melasma or skin spots by contraceptives?
We should not think that contraceptives are to blame for the appearance of these spots; that is, it is a direct cause. In fact, the only effect they have is to cause the melanocytes to be more sensitive to the action of the sun's rays.
Thus, if you take oral contraceptives it is very important to protect the skin from the sun with a sunscreen cream, as well as using a day cream in your daily beauty routine. But it is not enough to use any sunscreen cream.
It is best to use a recommended sun protection index for the skin. Plus, renew the application Every so often, especially if you're going to leave the house, so you do not go outside with your skin completely unprotected.
Even if the sky is cloudy and it is not sunny, it is also advisable to apply a sunscreen before leaving the house.
Some useful tips that will help you avoid getting spots on your skin
In short, here are some useful tips that will be of great help in your day to day:
- Use a suitable sunscreen, whose protection index is appropriate depending on your skin type. Therefore, sunscreens with a low protection index should be avoided.
- Apply the sunscreen every morning, after your usual beauty routine (for example, after cleansing your face and applying the routine beauty treatment).
- It is very important to apply sun protection always 30 minutes before leaving home.
- Renew every 2 hours the sun protection if you are away from home, in the street, or apply it again if you are going to go out again to the street. In this sense the portable solar protection sticks are of great help.
Other effects of contraceptives on the skin
In addition to causing the woman to have a greater predisposition to suffer spots on the skin, contraceptives also have other effects. For example, they can generate the appearance of varicose veinssince the blood circulation is affected, especially at the level of the legs.
It can in turn cause the appearance of other spots on the skin, medically known by the name of ocher dermatitis.
Finally, we must not forget about the Adverse reactions of contraceptives, among which we find the appearance of subcutaneous nodulesreddish or violet, and that can be painful. ThemesSkin